Jump to content

Photo

Support Needed Please...


6 replies to this topic

#1 amylouise

amylouise

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Female
  • Location:Berkshire, England
  • Interests:Food, running, cycling and music!
  • Joined: 07-March 13

Posted 07 March 2013 - 10:57 AM

Some support needed please!  I’m really really low at the moment.  It’s day 13 for me.  Here’s the my story in short:-

 

I’m 26.  I suffered from acne when I was younger and they put me on Dianette (the pill) to treat it.  It worked ok but it wasn’t great if I’m honest.  My derm tried to put me on Accutane about 2.5 years ago to help further but I lasted just over a week as my face dried out so much I got scared and I found it really painful.  I went back to my derm and she put me on antibiotics which I stayed on for almost 2 years (yes 2 years)!  My skin was clear after a few months (as you can see in my photo as that was taken a year ago round about).  Them BAMMMM, 4 weeks ago, my face flared up and the acne was back.  I was almost suicidal to be honest.  I went back to my derm and she’s put my on Accutane.  I thought, right, I need to try and make this work this time!

 

I’m on 60mg a day and it’s day 13.  I am really struggling.  Mostly with the my face dryness and the soreness.  It’s horrible.  I almost feel like I want to exfoliate my face to get rid of the flaking skin but people are saying not to do this so I end up picking it off with tweezers which I imagine is not great either.  Help, what do I do?  I am moisturising. 

 

I honestly don’t know if I can do the whole 4 months (120 days).

 

The other side effects really are worrying me too but I haven't had anything else apart from dry eyes so far.  A bit achey in my back too.  I do a lot of running so I think I'm going to stop that for a while.

 

I guess I just need someone to tell me things will get better and that it’s going to be ok.

 

Desperately seeking some support…..

 

Amy x



#2 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,469
    Gallery Images: 10
    Blog Entries: 12
    Likes: 584
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 09 March 2013 - 04:52 AM

Amy, there is lots of support here.  Things are probably going to get worse and all you can do is plough on.  For my first few months. everytime i experienced i flare, i reminded myself that i was going to look this way for a few months.  I also avoided mirrors during this time and kept SUPER busy.  If it helps, cover your mirrors if you have to.  I did and it HAS helped me not to fixate.  Mousturize, moisturize, moisturize and DO NOT exfoliote as skin will be more sensitive

 

Keep smiling


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#3 NoMoreDotToDot

NoMoreDotToDot

    Member

  • Members
  • Posts & Likes
    Posts: 102
    Likes: 15
About Me
  • Gender:Female
  • Location:On the coast, UK
  • Joined: 25-January 13

Posted 09 March 2013 - 07:13 AM

Hey Amy,

Sorry to hear you're feeling so down. It sounds quite high your dosage to be started on, normally you're started off on a lower dose and increases steadily to ease you into it.

Try and look at the short and long term of it all. The short term is enduring the side effects for a number of months, whilst the long term is clear skin. Just focus on the long term aim & don't lose sight of that.

With the dry skin, from day 1 (I'm now on day 48) I've been applying Palmer's cocoa butter (the actual tub of butter, not the lotion) every night before bed, & I can honestly say my face isn't dry at all. Considering my other side effects, I'm pretty certain it would be if hadn't found something that worked so well for me (my log is here if you want a read http://www.acne.org/...pictures-added/) my skin only goes flakey where spots are drying up and *whispers* I exfoliate to get rid if it. I probably do so 3 x a week. My face doesn't become red or sore from it after, but everyone's skin is different. I use a natural cucumber one and the beads are very small, but does the job well.

Keep your chin up; it will get better :)

#4 everythingthatshimmers

everythingthatshimmers

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 169
    Likes: 17
About Me
  • Joined: 07-December 12

Posted 09 March 2013 - 08:48 AM

Hi Amy,

I am on Day 12 so we are close whistling.gif) I have been using Shea butter at night (which is probably really similar to Cocoa Butter in the tub, haven't tried it) and Cetaphil cream in the morning and that has been working really well for me. I also purchased some jojoba oil last week that I am going to try...tested it out on a small part of skin last night and it doesn't seem to break me out.

I am finding so far that some of my side effects are waxing and waning, some days I'm drier than others. Some days I'm tired, some days not so much. I was having headaches but those seem to have passed... Hopefully this is just a bump in the road for you and your side effects will become more manageable.

Hang in there and remember we're all in this together!

#5 Maximillian

Maximillian

    New Member

  • Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Joined: 09-March 13

Posted 10 March 2013 - 01:39 AM

I'm not sure on your acne severity, but while I would hang in there for now, I would consider the low dose method as an alternative. 60mg/day was too much for me, a 60kg male, and I'm now doing much better on a far lower dose (40-60mg per week). If anything, my skin is actually more clear on the lower dose (perhaps because it less irritated?).

 

I posted about my experience here - http://www.acne.org/messageboard/topic/326867-my-low-dose-experience-20mg-2-3x-week/ 

 

But if you run a search on 'low dose' you should be able to find lots of topics about this.



#6 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 18 March 2013 - 01:17 PM

hey! how high is your dose?

 

I was told you don't need THAT high of a dose to relieve your acne, but you need a cumulative dose. my doc told me i would need 20mg, and would need to probs go up to 30mg for remission, i am about 5'2 and weight about 124 pounds or something. Around 56 kilos or something. All the high doses have more side effects but dryness will happen with every dose.... if it is really bothering you maybe you need to ease into it, or just wait it out, this isn't going to last for much longer. Try not to scrub/irritate your skin and don't obsess or look in the mirror too much, it will just make you feel like you want to pick or touch or whatever. Just focus on other things :). btw dianette didn't work for you ??



#7 KSG1996

KSG1996

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 151
    Gallery Images: 8
    Likes: 30
About Me
  • Gender:Male
  • Location:USA
  • Interests:Soccer, helping others
  • Joined: 22-August 12

Posted 18 March 2013 - 06:11 PM

Hey Amy!

 

Well, I went through Accutane, and I probably went through one of the harshest breakouts, but you never have to lose hope. Just hang in there.

 

Here's my thread about my Accutane journey (use it as motivation to help you through the medication, and don't frighten yourself)

 

http://www.acne.org/...s/#entry3332068

 

If you need support, I'm happy to help. Good luck on Accutane :)






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users